Alert archive / Mississippi / River Flood Warnings in 2021

River Flood Warning 68, NWS New Orleans, LA

April 10, 2021Pike County, Mississippi

NWS New Orleans, LA issued this river flood warning at Apr 10, 2021, 8:48 PM CDT for Pike County, Mississippi. It was in force for 22 hr.

The area

The outline as issued.

The facts

Issued
Apr 10, 2021, 8:48 PM CDT (01:48 UTC)
Expired
Apr 11, 2021, 7:00 PM CDT
In force
22 hr
Issued by
NWS New Orleans, LA
Area
Storm-based polygon
Flood severity
Minor

County Pike County, MS

The river

Written for the forecast point Tangipahoa River at Osyka (OSYM6). The gauge peaked at 15.28 ft at Apr 11, 2021, 12:00 AM CDT.

actionminormoderate10152004/1104/1204/13
Action stage
14 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
25 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 07375280, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

273 
WGUS44 KLIX 110148
FLWLIX

BULLETIN - IMMEDIATE BROADCAST REQUESTED
Flood Warning
National Weather Service New Orleans LA
848 PM CDT Sat Apr 10 2021

...The National Weather Service in New Orleans LA has issued a Flood 
Warning for the following river in Mississippi...

  Tangipahoa River At Osyka affecting Pike County.


MSC113-112000-
/O.NEW.KLIX.FL.W.0068.210411T0148Z-210412T0000Z/
/OSYM6.1.ER.210410T2357Z.210411T0600Z.210411T1800Z.NO/
848 PM CDT Sat Apr 10 2021

The National Weather Service in New Orleans has issued a

* Flood Warning for
  the Tangipahoa River At Osyka.
* From this evening to Sunday evening.
* At 8:00 PM CDT Saturday the stage was 15.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 15.2 feet 
  just after midnight tonight. It will then fall below flood stage 
  early tomorrow afternoon.
* Impact...At 15.0 feet, Pastures and woodlands along with some crop 
  land near the river will be inundated.


&&

LAT...LON 3097 9042 3098 9048 3103 9048 3103 9042

$$

GP

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this river flood warning went out at Apr 10, 3:28 PM CDT, 5 hours 20 minutes earlier.

Area forecast discussion, Apr 10, 3:28 PM CDT, 5 hours 20 minutes before
Area Forecast Discussion
National Weather Service New Orleans LA
328 PM CDT Sat Apr 10 2021

.SYNOPSIS...

The MCS from this morning has moved well out into the Gulf of
Mexico. A trailing shortwave moving across the northern Gulf, and
the cold front pushing southward has produced isolated convection
to the south of Lake Pontchartrain this afternoon, which is
rapidly moving eastward offshore as well. Looks like the effective
boundary, based on wind fields and dew points, is somewhere around
Interstate 12 at 2 PM CDT. Where we've lost cloud cover
sufficiently, temperatures have or will rebound to near 80
degrees, with dew points in the lower and middle 60s, compared to
the lower 70s that were widespread ahead of the front.

&&

.SHORT TERM (through Monday night)...

Based on mid-level westerly flow, actual cold front may not make
much more southward progress. Latest HRRR solution does indicate
some threat of isolated showers overnight, so there will be a
mention in a few zones. The 00z upper air soundings will be
instructive as to whether an evening forecast update will be
needed.

Beyond tonight, high pressure will shift eastward over the next
couple of days. Low level flow will eventually turn onshore late
Monday or Monday night. Moisture increase will eventually be
sufficient for at least isolated to scattered convection by late
Monday night or Tuesday morning.

Temperature guidance is pretty well clustered through Monday, and
don't see much of a reason to mess with it. 35

&&

.LONG TERM (Tuesday and beyond)...

Main upper air pattern gets pretty blocky north of 35N at mid-
week, with a surface boundary getting hung up somewhere close to
the Gulf Coast. Weak shortwaves moving through the zonal flow to
the south of the block across our area will present the threat of
a few rounds of convection during the midweek period. The ECMWF
solution is a little more vigorous with one on Tuesday, the GFS
with one on Wednesday. At this point, severe weather doesn't
appear to be as much of a concern as the potential for at least
some heavy rain at midweek. Considering that we've had a couple of
batches of heavy rain in the last few days, we'll need to monitor
for any focus of heavy rain. We'll keep to the blended PoPs and
temperatures for now. 35

&&

.AVIATION (valid through 00z Monday)...

Currently VFR at all terminals. Threat of TSRA at any terminal
currently too low to carry in the forecast. There are currently
BKN-OVC clouds between FL030-050 to the south of the frontal
boundary, that are likely to lower into the MVFR range overnight.
At this time will keep the ceilings out of the KMCB and KBTR
forecasts. Don't expect prime radiating conditions overnight, so,
while we can't eliminate the possibility of fog, threat is fairly
low. Any flight restrictions that occur overnight should improve
to VFR by 15z Sunday. 35

&&

.MARINE...

Wind and pressure fields (especially direction) have been rather
chaotic today due to the morning convection. Winds have dropped
below Small Craft Advisory criteria, and with the pressure field
weakening somewhat, will cancel the Small Craft Advisory, which
was due to expire shortly, anyway. Outside of thunderstorms toward
midweek, don't see any major marine issues for the majority of
this forecast package. 35

&&

.PRELIMINARY POINT TEMPS/POPS...
MCB  52  77  52  82 /   0   0   0  10
BTR  54  79  54  84 /   0   0   0  10
ASD  57  80  54  82 /  20   0   0  10
MSY  63  79  61  82 /  10   0   0  10
GPT  59  79  57  79 /  10   0   0  10
PQL  60  79  54  79 /  10   0   0  10

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...None.
GM...None.
MS...None.
GM...None.
&&

In the hours before

Local storm report, Apr 10, 7:14 PM CDT, 1 hour 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
714 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1219 AM     TSTM WND DMG     7 NW SALEM              31.29N 90.21W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            TREE DOWN ON NEW BETHEL RD.

1220 AM     TSTM WND DMG     8 NW SALEM              31.31N 90.22W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            PORCH DETACHED FROM HOME ON 583N.

1221 AM     TSTM WND DMG     9 NNW SALEM             31.34N 90.21W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            2 TREES DOWN ON JAYESS RD.

1228 AM     TSTM WND DMG     3 NNE SALEM             31.27N 90.10W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            TREES AND POWERLINES DOWN NEAR THE
            INTERSECTION OF E. SALEM RD AND JACK DUNCAN
            RD.

1231 AM     TSTM WND DMG     SALEM                   31.23N 90.12W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            *** 1 INJ ***
            3 TREES DOWN ON ROAD WITH 3 CARS HITTING
            THEM. INJURY SUSTAINED FROM ONE OF THE
            ACCIDENTS.

0116 AM     TSTM WND DMG     7 NW TYLERTOWN          31.19N 90.23W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            ROOF OFF OF TRAILER ON TAYLOR PETERS RD.

0117 AM     TSTM WND DMG     5 W SALEM               31.22N 90.19W
04/10/2021                   WALTHALL           MS   EMERGENCY MNGR

            MULTIPLE TREES DOWN NEAR THE INTERSECTION OF
            583N AND DINAN CHRUCH RD.

&&
Local storm report, Apr 10, 7:18 PM CDT, 1 hour 30 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE NEW ORLEANS LA
718 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0305 AM     TSTM WND DMG     MORGANZA                30.74N 91.60W
04/10/2021                   POINTE COUPEE      LA   EMERGENCY MNGR

            CORRECTS PREVIOUS TSTM WND DMG REPORT FROM
            MORGANZA. EM REPORTS NUMEROUS TREES AND
            POWER LINES DOWN AND SOME STRUCTURAL DAMAGE
            INCLUDING TIN PEELED FROM ROOFS AND DAMAGE
            FROM FALLING TREES. DAMAGE WAS REPORTED
            GENERALLY ACROSS AREAS FROM A A FEW MILES
            WEST OF MORGANZA TO LABARRE.

&&

CAB
Local storm report, Apr 10, 8:15 PM CDT, 33 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
815 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0233 AM     TSTM WND DMG     2 NE MADISONVILLE       30.41N 90.14W
04/08/2021                   ST. TAMMANY        LA   NWS EMPLOYEE

            AROUND A DOZEN TREES DOWN IN
            FAIRVIEW-RIVERSIDE STATE PARK. ALL TREES
            BLOWN DOWN TO THE E-NE. (THIS IS DAMAGE FROM
            THE MORNING OF APRIL 8TH).

&&

CAB
Local storm report, Apr 10, 8:36 PM CDT, 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
836 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1204 AM     TSTM WND DMG     SUMMIT                  31.28N 90.47W
04/10/2021                   PIKE               MS   EMERGENCY MNGR

            TREES AND POWER LINES DOWN AROUND SUMMIT.

1257 AM     TSTM WND DMG     1 E MCCOMB              31.24N 90.45W
04/10/2021                   PIKE               MS   PUBLIC

            TREES AND POWER LINES DOWN AROUND MCCOMB.

1158 PM     TSTM WND DMG     6 WNW SUMMIT            31.33N 90.55W
04/09/2021                   AMITE              MS   EMERGENCY MNGR

            TREE DOWN NEAR HWY 98.

&&
Local storm report, Apr 10, 8:39 PM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE NEW ORLEANS LA
839 PM CDT SAT APR 10 2021

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0306 AM     LIGHTNING        LIBERTY                 31.16N 90.81W
04/10/2021                   AMITE              MS   EMERGENCY MNGR

            LIGHTNING CAUSED A HOUSE FIRE ON ENTERPRISE
            RD IN LIBERTY.

&&

CAB

Nearby

River Flood Warnings in Mississippi, 2021Every river flood warning in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the gauge from the NWS water service and the USGS.